Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 223, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2007, 8:49 PM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 8:49 PM CDT (01:49 UTC)
- Expired
- Oct 17, 2007, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:40 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 17, 8:40 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT WED OCT 17 2007 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE SEVERE WEATHER THREAT CONTINUES ACROSS THE CWA THIS EVENING...AND WILL SPREAD INTO THE OVERNIGHT HOURS AS A SECOND WAVE OF SEVERE STORMS APPROACHES THE AREA. THE MAIN UPPER LEVEL WAVE IS CURRENTLY LOCATED OVER CENTRAL KANSAS EXTENDING SOUTH INTO NORTHERN TEXAS. A STRONG 100 KT UPPER LEVEL JET IS RIDING UNDER THE WAVE. THIS IS ALLOWING A VERY STRONGLY SHEARED ENVIRONMENT ACROSS THE REGION. 0-6 KM BULK SHEAR VALUES OF 50 TO 70 KTS ARE PRESENT. CONVECTION CONTINUES TO DEVELOP AND MOVE EAST OVER EASTERN KANSAS AND EASTERN OKLAHOMA AHEAD OF THIS UPPER LEVEL ENERGY AND AHEAD OF AN APPROACHING DRY LINE. A SECOND ROUND OF SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE CWA...GIVEN THE STRONGLY SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS WITH ANY LINE SEGMENTS THAT FORM. WITH THE STRONG SHEAR PRESENT...ROTATING SUPERCELLS WILL ALSO BE POSSIBLE...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THE DRY LINE AND UPPER LEVEL ENERGY WILL PUSH FROM WEST TO EAST ACROSS THE CWA INTO THE OVERNIGHT HOURS...AND WILL EXIT THE CWA BY DAY BREAK. AS THIS STRONG STORM SYSTEM MARCHES THROUGH...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. WISE && .DISCUSSION... /ISSUED 712 PM CDT WED OCT 17 2007/ SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH THE DAY. FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S. 92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND TIMING OF THE COLD FRONT. PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN. ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE SOLUTION. JLT && .AVIATION... SCATTERED THUNDERSTORMS ONGOING ACROSS THE AREA AT THIS TIME WITH A SECOND LINE EXPECTED TO AFFECT THE AREA FROM 01-09Z. CEILINGS WILL VARY FROM VFR TO MVFR WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR THE THUNDERSTORMS. COULD ALSO BE SOME RESIDUAL FOG PRESENT UNTIL AFTER SUNRISE. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 8:05 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CDT WED OCT 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 805 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES... DAMAGING WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. AREAS AFFECTED AND TIMING: ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65 THROUGH THIS EVENING...AND ACROSS THE ENTIRE OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. DISCUSSION: A STRONG STORM SYSTEM WILL CONTINUE TO PUSH ACROSS THE PLAINS THIS EVENING INTO THE OVERNIGHT HOURS. CONVECTION CONTINUES ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND STRONG WINDS IN THE LOWER LEVELS...WILL CONTINUE TO ALLOW FOR ROTATING SUPERCELLS ACROSS THE AREA. STRONG LINE SEGMENTS WILL ALSO BE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS POSSIBLE. A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM IS PUSHING ACROSS CENTRAL OKLAHOMA AND WILL PUSH OVER TO THE NORTHEAST OVERNIGHT. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...ANOTHER ROUND OF SEVERE WEATHER WILL EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG AND LONG TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING AND ACROSS THE ENTIRE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Oct 17, 6:47 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 3 S MORRISVILLE 37.44N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
TORNADO REPORTED ON THE GROUND SOUTH OF
MORRISVILLE...HOWEVER NO DAMAGE HAS BEEN REPORTED AT THIS
TIME.
&&
JLTLocal storm report, Oct 17, 6:51 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 1 S MORRISVILLE 37.47N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
TORNADO REMAINS ON THE GROUND SOUTH OF MORRISVILLE AT THE
JUNCTION OF POLK COUNTY ROAD 111 AND FARM ROAD 560. THE
TORNADO WAS REPORTED MOVING RAPIDLY NORTH NORTHWEST.
&&
JLTLocal storm report, Oct 17, 6:53 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CAVE SPRINGS 37.35N 93.46W
10/17/2007 GREENE MO AMATEUR RADIO
10 INCH DIAMETER TREE LIMB BLOWN DOWN.
&&
JLTLocal storm report, Oct 17, 6:59 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FUNNEL CLOUD MORRISVILLE 37.48N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
A WALL CLOUD WAS ROTATING OVER THE TOWN OF MORRISVILLE.
&&
JLTLocal storm report, Oct 17, 7:56 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TORNADO 1 E CAVE SPRINGS 37.35N 93.45W
10/17/2007 GREENE MO EMERGENCY MNGR
MINOR STRUCTURAL DAMAGE TO A HOUSE, BARN, AND TREES.
&&
BARJENBRUCHLocal storm report, Oct 17, 8:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL LIBERAL 37.56N 94.52W
10/17/2007 E1.00 INCH BARTON MO TRAINED SPOTTER
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 56 min |
| Oct 17, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 67 min |
| Oct 17, 9:49 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 42 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk, St. Clair | 63 min |
| Oct 17, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 70 min |
| Oct 17, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Oct 17, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Oct 17, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 70 min |
| Oct 17, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 55 min |
| Oct 17, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 53 min |
| Oct 17, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 43 min |
| Oct 17, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 53 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 55 min |
| Oct 17, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 76 min |
| Oct 18, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 52 min |
| Oct 18, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 57 min |
| Oct 18, 12:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Oct 18, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Oct 18, 1:32 AM CDT | Tornado Warning | SGF | Howell, Oregon | 42 min |
| Oct 18, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
| Oct 17, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 55 min |
| Oct 17, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.